Spondylitis Association of America
Page 1 of 2 1 2 >
Topic Options
#119814 - 08/11/08 10:37 PM Methotrexate making me sick to stomach
Hunter Offline
Registered Visitor

Registered: 08/09/08
Posts: 8
Loc: Arizona
Anyone else having issues when taking methotrexate and getting sick to their stomach. i currently take folic acid everyday to help with the side effects of the medication but it doesnt seem to help.. any suggestions? anything else i could take to ease the stomach
_________________________
Diagnosed December, 2006 with AS, currently taking Sulfasalazine (daily) and Remicade (every 6 weeks)

Top
#119820 - 08/12/08 03:06 AM Re: Methotrexate making me sick to stomach [Re: Hunter]
Charlie Offline
Registered Visitor

Registered: 07/28/04
Posts: 2766
Loc: UK
Ask your PCP for an "anti-emetic", a drug which controls nausea and vomiting.

When I was on MTX, I took Domperidone, which is available in the USA. There are lots of others, though, including Maxillon, though I don't know if that is just a UK brand. They do really help!
_________________________



37, Female, Psoriatic Spondylitis
www.charliefoulkes.com

Top
#119842 - 08/12/08 08:47 AM Re: Methotrexate making me sick to stomach [Re: Charlie]
Boots&Jeans Offline
Registered Visitor

Registered: 06/28/07
Posts: 273
Loc: Oklahoma
Hunter, I have been on MTX for about a month. So far, no stomach problems. But I have gotten some sores on my body. Crazy!!! I can't wait to visit with my rheumy next month.
MTX has gotten rid of the pain, which I am grateful for, although I still have the extreme fatigue. Hope the stomach problems will get better for you.


Karen
_________________________
"Every day above ground is a good one!"

Top
#119844 - 08/12/08 09:30 AM Re: Methotrexate making me sick to stomach [Re: Boots&Jeans]
petunia Offline
Registered Visitor

Registered: 06/02/08
Posts: 317
Don't take MTX on an empty stomach. Take it with a meal and that will help ease the nausea.

Top
#119938 - 08/13/08 09:21 AM Re: Methotrexate making me sick to stomach [Re: petunia]
zoe Offline
Registered Visitor

Registered: 08/07/08
Posts: 13
i took mtx for four months injected, .6cc every week, made me horriblely sick, finally the doctor took me off, it wasn't doing anything for me, i hope you get relief soon, it's nastey stuff. yuck!!

Top
#119980 - 08/13/08 06:36 PM Re: Methotrexate making me sick to stomach [Re: zoe]
ibqnana Offline
Registered Visitor

Registered: 07/13/08
Posts: 6
Loc: MS

I was on MTX pills for almost 3 months and started having stomach problems, I was switched to injections and doing better. Hope you feel better soon!

Top
#120004 - 08/13/08 09:20 PM Re: Methotrexate making me sick to stomach [Re: ibqnana]
TXSilver Offline
Registered Visitor

Registered: 10/16/07
Posts: 214
Loc: Plano, TX
Ask your doctor for Leucovorin. It is the "anti-dote". You take it 24 hours after the MTX. Also, if you are not already on the injections, switch. The injectable form has fewer side effects.

Top
#120168 - 08/15/08 07:39 AM Re: Methotrexate making me sick to stomach [Re: TXSilver]
Boots&Jeans Offline
Registered Visitor

Registered: 06/28/07
Posts: 273
Loc: Oklahoma
Something else about MTX. Anyone have trouble being in the sun when taking it? I was warned about it but forgot. I spent the day at our hunting lease yesterday and was in the sun alot. I was so sick by the time we got back home.

Karen
_________________________
"Every day above ground is a good one!"

Top
#120277 - 08/16/08 04:50 PM Re: Methotrexate making me sick to stomach [Re: Boots&Jeans]
Kevin Offline
Registered Visitor

Registered: 09/02/02
Posts: 56
Loc: Cleveland, Ohio
I took it f0r 4 years, always felt like crap the day after.
I stopped taking it on my own and it was worth it for me.
I feel much better and I haven't noticed any difference. After
all some of the stuff we take is like poison to our bodies.
The folic acid is to prevent sores.

Kevin

Top
#120408 - 08/19/08 05:42 AM Re: Methotrexate making me sick to stomach [Re: Kevin]
TXSilver Offline
Registered Visitor

Registered: 10/16/07
Posts: 214
Loc: Plano, TX
Yes, the sun is bad when on MTX. I thought an hour out in the lake would not be bad, but it made me ill. Now I wear sunblock if I am going to be driving for any length of time in the middle of the day and slather for other activities.

Top
Page 1 of 2 1 2 >


Moderator:  Chris Miller, ElinAslanyan 

        Bookmark and Share RSS Feed


About Us |  Join SAA |  Educational Materials |  Contact Us |  Privacy Statement |  Guidestar
Good Operating Practices |  SAA Store Policies
� 2012 Spondylitis Association of America, All Rights Reserved